TITLE

Cortical Blindness and Bilateral Occipital Haemorrhage due to Warfarin Overdose

AUTHOR(S)
Özgür Erdoðan, Mehmet; Yorulmaz, Rasim; Tayfur, Ýsmail; Giritli, Özlem; Telli Erdoðan, Seçil
PUB. DATE
April 2013
SOURCE
Journal of Academic Emergency Medicine Case Reports / Akademik A;2013, Vol. 4 Issue 2, p73
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Bleeding is a common complication of anticoagulant agents. Rising numbers of patients requiring warfarin, as well as increasing long term use, causes some haemorraghic complications. Intracerebral haemorrhage is one of these complications. An 88 year old patient was admitted to our emergency department with acute loss of sodium (5 mg/day) visual acuity. INR was 6.24 in laboratary findings. The patient had a stroke three years previously and used warfarin sodium (5 mg/day) for anticoagulation. Bilateral occipital haemorrhage was diagnosed in cerebral tomography. The patient was discharged from neurological care 20 days after admission. We suggest that the incidence of cerebral haemorrhage due to warfarin overdose will increase due to growing rates of anticoagulant treatment in the population.
ACCESSION #
91697506

 

Related Articles

  • Warfarin overdose.  // Reactions Weekly;5/19/2007, Issue 1152, p27 

    The article describes the case of an older man who developed endotension after receiving an inadvertent overdose of warfarin. Endotension characterizes by increasing aneurysm sac diameter in the absence of an endoleak. The patient experienced dyspnea, subconjunctival hemorrhages and fatigue...

  • Optimal PT-INR after Prosthetic Valve Replacement: Queen Sirikit Heart Center's Experience.  // Thai Journal of Surgery;Apr-Jun2010, Vol. 31 Issue 2, p54 

    No abstract available.

  • Warfarin.  // Reactions Weekly;6/1/2013, Issue 1455, p34 

    The article describes the case of a 68-year-old man who developed a perirenal haemorrhage while receiving treatment with anticoagulation and warfarin.

  • Acenocoumarol/warfarin.  // Reactions Weekly;9/7/2013, Issue 1468, p5 

    The article presents a case study of a 40-year-old woman who developed bleeding complications after administering anticoagulation with acenocoumarol and warfarin.

  • Dabigatran: A look before we leap. Masoodi, Naseer A.; Ahmad, Bilal // British Journal of Medical Practitioners;Jun2011, Vol. 4 Issue 2, p4 

    In this article the editor discusses several evidence for and against the use of dabigartan in place of warfarin to prevent thromboembolic events. He mentions the RE-LY study (Randomized Evaluation of Long-term Anticoagulant Therapy), in which high-dose dabigatran was found more effective than...

  • Warfarin: Delayed bleeding: case report.  // Reactions Weekly;6/22/2019, Vol. 1758 Issue 1, p343 

    No abstract available.

  • A New Way To Reverse Excessive Blood Thinning from Warfarin.  // Annals of Internal Medicine;12/3/2002, Vol. 137 Issue 11, pI41 

    Presents a summary of an article published in the December 3, 2002, issue of 'Annals of Internal Medicine,' which determined whether a human-made agent that was originally developed to control bleeding in patients with hemophilia would reverse anticoagulation from warfarin. Methods used by...

  • Blood thinners and brain bleeds. Asch-Goodkin, Judith; Kaplan, Deborah // Patient Care;Mar2007, Vol. 41 Issue 3, p10 

    The article reports on the strong statistical correlation found by researchers in Cincinnati, Ohio, between the increased use of warfarin and the rising incidence of brain bleeds. The author said that anticoagulant therapy prevents ischemic stroke and thrombotic events, but it is associated with...

  • Duration of anticoagulant therapy for venous thromboembolism. Raju, Nina C.; Hirsh, Jack; Eikelboom, John W. // Medical Journal of Australia;6/15/2009, Vol. 190 Issue 12, p659 

    The authors emphasizes the need to consider the risk of bleeding as well as patient preferences when deciding duration of warfarin therapy. They presents the results of an evaluation of the optimal duration of anticoagulant therapy in patients with venous thromboembolism (VTE). They argue that...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics